Thunderstorm Wind, Lincoln
- When
- July 13, 6:41 PM PST
- Where
- Lincoln County, 11.04 mi SW of Elgin
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.250, -114.707
This gust was measured at the Kane Springs RAWS.
Lingering monsoon moisture brought isolated severe weather and flash flooding to the eastern Mojave Desert and southern Great Basin.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS VEF wrote it up.
Lingering monsoon moisture brought isolated severe weather and flash flooding to the eastern Mojave Desert and southern Great Basin.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 13, 12:45 PM PST, 5 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 145 PM PDT SUN JUL 13 2014 .SYNOPSIS...MOISTURE WILL SPREAD BACK INTO NORTHWEST ARIZONA TODAY LEADING TO A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. A MOIST SOUTHEAST FLOW WILL INCREASE OVER THE ENTIRE REGION MONDAY AND TUESDAY WITH EXPANDING THUNDERSTORM COVERAGE. TEMPERATURES WILL ALSO TREND COOLER WITH INCREASING MOISTURE. && .SHORT TERM /THROUGH TUESDAY NIGHT/... SOME MIDLEVEL CLOUDS ARE STREAMING EAST-NORTHEAST TO WEST-SOUTHWEST ACROSS CENTRAL AND SOUTHERN MOHAVE COUNTY. CANNOT RULE OUT A LIGHT SHOWER/SPRINKLE WITH THESE CLOUDS...BUT THE MAIN PRECIP WILL ORIGINATE WITH CONVECTION THAT IS FORECAST TO DEVELOP IN ITS WAKE OR ON THE NORTHERN PERIPHERY. CUMULUS DEVELOPMENT IS EVIDENT ACROSS NORTHERN MOHAVE AND LINCOLN COUNTIES. ALSO SEE RADAR RETURNS INCREASING ACROSS SOUTHWEST UT AND CENTRAL AZ. LOCAL AND NATIONAL HIRES MODELS ARE IN FAIRLY GOOD AGREEMENT THAT CONVECTION WILL DEVELOP ACROSS MOHAVE COUNTY AND PUSH WEST-SOUTHWEST. GIVE THE EFFECTIVE AND 0-6 KM BULK SHEAR DIRECTIONS AND VALUES OF GENERALLY 20-35 KNOTS...AM LEANING TOWARD THOSE HIRES SOLUTIONS FOR TONIGHT. THIS HIRES CONSENSUS PUSHES CONVECTION IN A WEAKENING STATE INTO EASTERN SAN BERN AND EASTERN CLARK COUNTIES AS WELL AS AN OUTFLOW THROUGH THE LAS VEGAS VALLEY LATER THIS EVENING. THIS WOULD INCREASE LOW-LEVEL MOISTURE AND SET THE STAGE FOR TOMORROW...WHERE I HAVE INCREASED POPS ACROSS MUCH OF THE FORECAST AREA. CONVECTION SHOULD DEVELOP AGAIN TO OUR EAST MONDAY AS WELL AS THE HIGHER TERRAIN AROUND LAS VEGAS. ANY OUTFLOW FROM THE EASTERN COMPLEX OF STORMS SHOULD TRIGGER MORE CONVECTION AROUND THE VEGAS VALLEY...IF WE GET THAT MOISTURE PUSH LATER TONIGHT. WE SHOULD ALSO SEE CONVECTION ALONG THE SOUTHERN SIERRA AND WHITE MOUNTAINS...AS THE INVERTED TROUGH CURRENTLY ACROSS NORTHERN MEXICO PUSHES WEST-NORTHWEST INTO CA. FOR TUESDAY...NOT REALLY SEEING A TRIGGER MECHANISM FOR ORGANIZED CONVECTION. SO...THE REGION SHOULD SEE MORE OROGRAPHIC DRIVEN CONVECTION INITIALLY FOLLOWED BY OUTFLOW BOUNDARY INTERACTION DURING THE AFTERNOON AND EVENING HOURS. IF THE LAS VEGAS VALLEY DOES EXPERIENCE AN ACTIVE DAY TOMORROW...THEN WOULD EXPECT MORE OF A DOWN DAY TUESDAY. TEMPERATURES WILL TREND COOLER THROUGH THE SHORT TERM PERIOD WITH INCREASING MOISTURE. .LONG TERM...WEDNESDAY THROUGH SUNDAY...TWO WEAK UPPER LEVEL DISTURBANCES WILL BE INFLUENCING OUR WEATHER ON WEDNESDAY. THE FIRST WILL BE MOVING SOUTHEAST DOWN THE FRONT RANGE WHILE THE SECOND WILL BE MOVING TO THE NORTHWEST OFF OF THE CALIFORNIA COAST. THOSE TWO SYSTEMS WILL BE INFLUENCING WHERE THE MOISTURE BOUNDARY WILL BE. AT THIS POINT DRIER AIR WILL BE MOVING INTO SOUTHEAST CALIFORNIA...BUT REMAIN IN PLACE ACROSS MUCH OF SOUTHERN NEVADA AND NORTHWEST ARIZONA. BY THURSDAY...THE DRIER AIR WILL NOSE A LITTLE FURTHER TO THE NORTH AND THUNDERSTORMS CHANCE WILL DIMINISH MODESTLY IN MOST LOCATIONS. BY FRIDAY WEAK RIDGING WILL BE IN PLACE AND THE DRYING TREND WILL CONTINUE...LIMITING THE THUNDERSTORMS FURTHER AND PRIMARILY OVER THE HIGH TERRAIN. SATURDAY LOOKS TO BE THE QUIETEST DAY OF THE PERIOD AT THIS POINT AS THE RIDGE OF HIGH PRESSURE SLOWLY SHIFTS TO THE EAST...BEING CENTERED OVER THE FOUR CORNERS REGION SATURDAY AFTERNOON. BOTH THE GFS AND ECMWF INDICATE THE RIDGE DROPPING FURTHER SOUTH AND EAST...SETTING THE STAGE FOR ANOTHER RETURN OF MONSOON MOISTURE ON ON SUNDAY AND THE FLOW SHIFT TO THE SOUTHEAST. TEMPERATURES WILL BE FAIRLY FLAT THROUGH THE PERIOD AND WITHIN A COUPLE OF DEGREES OF THEIR SEASONAL NORMS. && .AVIATION...FOR MCCARRAN...DRY CONDITIONS EXPECTED IN THE LAS VEGAS VALLEY TODAY ALTHOUGH THUNDERSTORMS ARE POSSIBLE IN THE PEACH SPRINGS AND MORMON MESA APPROACH CORRIDORS THROUGH THIS EVENING. SOUTHEAST WINDS 6-8 KTS WILL CONTINUE THROUGH EARLY EVENING. AN EAST-SOUTHEAST OUTFLOW BOUNDARY MAY PUSH INTO THE VALLEY AFTER 03Z WHICH WOULD MEAN NO TRANSITION TO A SOUTHWEST WIND. WITH CONVECTION A LITTLE SLOW TO START WILL NOT INCLUDE THE OUTFLOW BOUNDARY WINDS IN THE TAF AT THIS TIME...BUT WILL CONTINUE TO MONITOR. A SLIGHT CHANCE OF THUNDERSTORMS WILL RETURN TO THE TERMINAL AREA MONDAY AS A MOIST SOUTHEAST FLOW REDEVELOPS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON MAINLY ACROSS NORTHWEST ARIZONA BUT A FEW THUNDERSTORMS WILL ALSO BE POSSIBLE IN SOUTHEAST NEVADA AND SOUTHEAST CALIFORNIA. LIGHT WINDS AND DRY CONDITIONS CAN BE EXPECTED ACROSS THE REST OF THE REGION. AN INCREASINGLY EAST TO SOUTHEAST FLOW WILL RETURN TONIGHT AND MONDAY THUNDERSTORM COVERAGE EXPANDING ACCORDINGLY. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED TODAY. SPOTTER ACTIVATION MAY BE REQUESTED MONDAY OR TUESDAY. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM/AVIATION...PADDOCK LONG TERM...CZYZYK FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 326 PM PDT SUN JUL 13 2014 AZZ001>003-036-CAZ519>527-NVZ014>022-141330- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 326 PM PDT SUN JUL 13 2014 /326 PM MST SUN JUL 13 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG RIDGE OF HIGH PRESSURE WILL PRODUCE A BRIEF SPELL OF VERY HOT WEATHER THIS AFTERNOON ACROSS THE MOJAVE DESERT REGION WITH HIGHS OF 110 TO 115 DEGREES. MOISTURE SPREADING WESTWARD FROM ARIZONA WILL LEAD TO ISOLATED AND SCATTERED THUNDERSTORMS OVER MOHAVE...SOUTHERN SAN BERNARDINO AND SOUTHEAST LINCOLN COUNTY THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN INCREASINGLY MOIST SOUTHEAST FLOW WILL LEAD TO EXPANDING THUNDERSTORM COVERAGE MONDAY AND TUESDAY. A DAILY CYCLE OF ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH AT LEAST FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTER ACTIVATION MAY BE REQUESTED MONDAY OR TUESDAY. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MJP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 640 PM PDT SUN JUL 13 2014 AZZ003-140400- NORTHWEST DESERTS- 640 PM MST SUN JUL 13 2014 ...REDUCED VISIBILITY FROM BLOWING DUST ACROSS CENTRAL MOHAVE COUNTY CREATING LOCAL DUST STORM CONDITIONS... A STRONG THUNDERSTORM HAS KICKED UP LARGE AMOUNTS OF BLOWING DUST ACROSS CENTRAL MOHAVE COUNTY. VISIBILITY AT OR BELOW A HALF OF A MILE HAS BEEN REPORTED IN AND AROUND KINGMAN. THOSE IN KINGMAN...GOLDEN VALLEY AND CHLORIDE SHOULD BE ON ALERT FOR RAPID REDUCTIONS IN VISIBILITY DUE TO BLOWING DUST. BE ESPECIALLY ALERT IF YOU ARE DRIVING IN THIS AREA ON INTERSTATE 40 AND HIGHWAY 93. ALTHOUGH THE WORST VISIBILITY MAY ONLY LAST AN HOUR OR LESS...VISIBILITY SHOULD REMAIN BELOW 5 MILES THROUGH 9 PM IN SOME AREAS UNTIL THE DUST HAS A CHANCE TO DISSIPATE. STACHELSKI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
652 PM PDT SUN JUL 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM DUST STORM 2 NE KINGMAN 35.22N 114.00W
07/13/2014 MOHAVE AZ TRAINED SPOTTER
VISIBILITY LESS THAN 1/4 MILE WAS REPORTED NEAR ANDY
DEVINE AVENUE AND AIRWAY AVENUE IN KINGMAN FROM BLOWING
DUST.
&&
STACHELSKIThe Cedar City radar (KICX), 167 km away, was scanning. The volume nearest the first event began at 02:41 UTC.
1 thunderstorm wind, 1 lightning, 1 flash flood. Local standard time, as filed.
This gust was measured at the Kane Springs RAWS.
Lightning struck and set fire to two palm trees.
Water up to six inches deep flowed through the Rainbow Canyon subdivision.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2014Every state in 2014This day in weather historyWarnings in Nevada, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 536757, 536758, 536760.